MAUDE Adverse Event Report: AESDEX, LLC CARDICA PAS-PORT PROXIMAL ANASTOMOSIS SYSTEM; CLIP

AESDEX, LLC CARDICA PAS-PORT PROXIMAL ANASTOMOSIS SYSTEM; CLIP
Model Number FG-000001
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 06/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for investigation, but neither the clip nor any accessories were returned with the device.Based on the visual and functional assessments of the returned device, there were no issues found with the device and the device functioned as intended.Therefore a root cause or causes of the reported event cannot be determined.
 
Event or Problem Description
The patient was undergoing an on-pump beating heart coronary artery bypass graft (cabg) procedure.The surgeon elected to use the pas-port proximal anastomosis system to anastomose the proximal portion of the saphenous vein graft (svg) to the aorta.As reported, the condition of the aorta was "not good".After deploying the pas-port clip, the surgeon lifted the deployment portion of the device while holding the clip/svg with forceps.The clip dislodged from the anastomosis site, which required that the surgeon repair the aortic anastomosis site.The surgeon completed the cabg procedure.Following surgery, it was reported that the patient was initially unconscious.The cause was not reported but a cerebral infarction was ruled out.The patient subsequently regained consciousness and improved such that the patient is tolerating food consumption.

Brand Name
CARDICA PAS-PORT PROXIMAL ANASTOMOSIS SYSTEM
Common Device Name
CLIP
Manufacturer (Section D)
AESDEX, LLC
2464 embarcadero way
palo alto CA 94303
MDR Report Key8786235
Report Number3004114958-2019-00002
Device Sequence Number16643978
Product Code FZP
UDI-Device Identifier11814900000017
UDI-Public11814900000017
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2019
Device Model NumberFG-000001
Device Catalogue NumberFG-000001
Device Lot Number180301B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2019
Initial Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR